Alert archive / Missouri / River Flood Warnings in 2010

River Flood Warning 8, NWS Springfield, MO

March 24, 2010Vernon County, Missouri

NWS Springfield, MO issued this river flood warning at Mar 24, 2010, 7:25 PM CDT for Vernon County, Missouri. It took effect at Mar 26, 2010, 12:36 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 24, 2010, 7:25 PM CDT (00:25 UTC)
In effect from
Mar 26, 2010, 12:36 AM CDT
Expired
Mar 25, 2010, 8:21 AM CDT
In force
Issued by
NWS Springfield, MO
Flood severity
Minor

County Vernon County, MO

The radar

The Pleasant Hill radar (KEAX), 107 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Marmaton River near Nevada (NVDM7).

Action stage
18 ft
Minor stage
20 ft
Moderate stage
26 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06918060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Mar 24, 6:45 PM CDT, 40 minutes earlier.

Area forecast discussion, Mar 24, 6:45 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
645 PM CDT WED MAR 24 2010

...UPDATE TO AVIATION...

.SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...

THE UPPER LEVEL LOW NOW OVER THE TEXAS PANHANDLE WILL CONTINUE TO
MOVE TO THE EAST TONIGHT AND INTERACT WITH THE STATIONARY FRONT
LAID OUT ACROSS MISSOURI AND SURFACE LOW PRESSURE. SHOWERS AND SCATTERED
THUNDERSTORMS WILL BE POSSIBLE IN RESPONSE TO THE INCREASE IN LIFT
ALONG THE FRONT...LIMITED CAPE IN THE 100 TO 300 JKG RANGE...SOME
ISENTROPIC LIFT AND FROM THE APPROACHING UPPER LEVEL STORM. EXPECT
THAT THE REGION WILL SEE FAIRLY GOOD RAINFALL RATES WITH THIS
SYSTEM WITH MOST OF THE AREA SEEING AN INCH TO AN INCH AND A
QUARTER OF RAINFALL. THIS WILL FALL ON GROUND ALREADY SATURATED BY
THE WINTER STORM FROM THIS PAST WEEKEND. A FLOOD WATCH IS IN
EFFECT FOR AREAS THAT RECEIVED THE MOST PRECIPITATION OVER THE
WEEKEND...MAINLY ALONG AND NORTH IF INTERSTATE 44. SAW LITTLE
REASON TO ADJUST THIS AT THIS TIME THOUGH THIS WILL NEED TO BE
MONITORED AS THE STORM PROGRESSES.

THE STORM SYSTEM WILL BE FAIRLY PROGRESSIVE AND SHOULD BE EAST OF
THE OZARKS BY THURSDAY NIGHT. UPPER LEVEL RIDGING AND SURFACE HIGH
PRESSURE WILL THEN BRIEFLY MOVE INTO THE REGION FOR FRIDAY...AHEAD
OF THE NEXT STORM SYSTEM THAT WILL IMPACT THE REGION OVER THE
WEEKEND.

HATCH

&&

.LONG TERM (SATURDAY THROUGH WEDNESDAY)...

SPLIT FLOW WILL CONTINUE INTO THE EXTENDED PERIOD WITH ANOTHER
SHORTWAVE MOVING THROUGH THE FORECAST AREA DURING THE SATURDAY INTO
SUNDAY TIME FRAME.  GFS CONTINUES WITH A QUICKER EASTWARD
PROGRESSION OF THE CLOSED LOW AND OPENS UP THE WAVE BY EARLY
SUNDAY.  THE ECMWF KEEPS A STRONG CLOSED LOW IN PLACE AND IT HANGS
AROUND MUCH LONGER WITH PRECIPITATION LASTING LONGER INTO THE
WEEKEND.  HAVE GONE WITH A BLEND OF THE TWO FOR THE FORECAST AT THIS
POINT WITH HIGHEST POPS SATURDAY NIGHT.  TEMPERATURES SHOULD START
TO WARM BACK UP FOR THE FIRST HALF OF THE UPCOMING WORK WEEK AS AN
UPPER LEVEL RIDGE BEGINS TO BUILD INTO THE REGION AND LOW LEVEL
SOUTHERLY FLOW REDEVELOPS.

LINDENBERG

&&

.AVIATION...

A NEARLY STATIONARY FRONT STRETCHING FROM EASTERN OKLAHOMA TO
EAST CENTRAL MISSOURI LATE WEDNESDAY AFTERNOON WILL SAG SLOWLY
SOUTHEAST ACROSS MUCH OF THE OZARKS THE NEXT 18 TO 24 HOURS.
SHOWERS AND A FEW THUNDERSTORMS WILL OVERSPREAD THE REGION THROUGH
THE NIGHT. MVFR CEILINGS WILL DEVELOP AREA WIDE WITH LOCALIZED IFR
CONDITIONS IN THE HEAVIER SHOWERS. LOWER CEILINGS AND MORE
WIDESPREAD IFR CONDITIONS WILL DEVELOP FROM NORTHWEST TO SOUTHEAST
LATE TONIGHT AND THURSDAY AS THE FRONT SETTLES ACROSS THE AREA AND
SURFACE WINDS SHIFT TO THE NORTHWEST.

FOSTER

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH THROUGH THURSDAY EVENING FOR MOZ055>058-066>071-
     077>081-088-089.

KS...FLOOD WATCH THROUGH THURSDAY EVENING FOR KSZ073-097-101.

&&
Hazardous weather outlook, Mar 24, 1:01 PM CDT, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
101 PM CDT WED MAR 24 2010

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251815-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
101 PM CDT WED MAR 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  A STORM SYSTEM WILL BRING WIDESPREAD RAINFALL TO THE OUTLOOK
  AREA FOR TONIGHT INTO THURSDAY. DUE TO WET GROUND
  CONDITIONS...THE ADDITIONAL RAINFALL WILL RESULT IN AN ELEVATED
  RISK FOR FLOODING ALONG AND NORTH OF A LINE FROM COLUMBUS KANSAS
  TO ROLLA MISSOURI OR GENERALLY ALONG AND NORTH OF INTERSTATE
  44. THERE IS ALSO A LIMITED RISK FOR FLOODING SOUTH OF THIS
  LINE. STREAMS...CREEKS...LOW WATER CROSSINGS...AND EVEN SOME
  MAIN STEM RIVERS WILL BE SUSCEPTIBLE TO FLOODING FROM THIS
  EVENING THROUGH THURSDAY.

  A FEW THUNDERSTORMS WILL ALSO BE POSSIBLE THIS AFTERNOON AND
  TONIGHT...MAINLY ACROSS SOUTHERN MISSOURI. INSTABILITY WILL BE
  LIMITED...SO NO SEVERE STORMS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

  THE THREAT FOR FLOODING WILL CONTINUE INTO THURSDAY...
  ESPECIALLY ACROSS CENTRAL MISSOURI AND EXTREME SOUTHEAST
  KANSAS WHERE THE HEAVIEST RAINS ARE EXPECTED TO FALL.

  A FEW THUNDERSTORMS WILL BE POSSIBLE THURSDAY...MAINLY ACROSS
  SOUTH CENTRAL MISSOURI. ENOUGH INSTABILITY MAY EXIST FOR A FEW
  STORMS TO PRODUCE SMALL HAIL.

  NON THUNDERSTORM WIND GUSTS OVER 30 MPH WILL BE POSSIBLE ON
  THURSDAY.

  ANOTHER STORM SYSTEM WILL BRING RAIN AND PERHAPS A FEW
  THUNDERSTORMS TO THE REGION THIS WEEKEND. DEPENDING ON THE
  TRACK AND STRENGTH OF THIS STORM SYSTEM...THERE MAY BE AN
  ADDITIONAL THREAT FOR FLOODING.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

HATCH

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 7:44 PM CDTFlash Flood WarningSGFBenton, Camden, Hickory, Morgan6 hr
Mar 25, 1:53 AM CDTAreal Flood WarningSGFBenton, Camden, Hickory, Morgan7 hr
Mar 25, 6:14 AM CDTFlash Flood WarningSGFBarton, Jasper, Newton6 hr
Mar 25, 8:43 AM CDTFlash Flood WarningSGFMcDonald3 hr
Mar 25, 9:40 AM CDTFlash Flood WarningSGFBarry5 hr
Mar 25, 10:35 AM CDTFlash Flood WarningSGFStone, Taney4 hr
Mar 25, 11:13 AM CDTAreal Flood WarningSGFCamden, Christian, Douglas, Howell, Laclede, Ozark and 4 more8 hr
Mar 25, 11:45 AM CDTAreal Flood WarningSGFDallas, Greene, Laclede, Lawrence, Polk8 hr
Mar 25, 12:00 PM CDTFlash Flood WarningSGFBarton, Jasper, McDonald, Newton3 hr
Mar 25, 12:57 PM CDTFlash Flood WarningSGFDent, Phelps2 hr
Mar 25, 2:32 PM CDTAreal Flood WarningSGFBarton, Jasper, McDonald, Newton24 hr
Mar 25, 2:53 PM CDTFlash Flood WarningSGFBarry, Ozark, Stone, Taney4 hr
Mar 25, 3:26 PM CDTRiver Flood WarningSGFJasper12 hr
Mar 25, 6:56 PM CDTAreal Flood WarningSGFBarry, Camden, Christian, Dallas, Douglas, Greene and 11 more24 hr

Nearby

River Flood Warnings in Missouri, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.